Flood, Schoharie
- When
- April 3, 9:41 AM EST to 2:41 PM EST
- Where
- Schoharie forecast zone
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.650, -73.967
Stonesthrow Road closed due to flooding in Broome Center. Bridge damaged.
1 flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Apr 3, 8:41 AM EST, 1 hour earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBANY NY 941 AM EDT SUN APR 3 2005 .SHORT TERM (REST OF TODAY)...LATEST RADAR PICTURE SHOWING PRECIP STARTING TO ROTATE BACK INTO WESTERN PORTION OF CWA. WILL UPDATE GRIDS AND ZONES TO ADJUST POPS FOR THIS AFTERNOON AND ALSO INTRODUCE A CHANCE OF SNOW SHOWERS TONIGHT WITH COOLER AIR MOVING IN TONIGHT. HAVE ALSO ADJUSTED TEMPS FOR TODAY. && .PREVIOUS DISCUSSION... (ISSUED 535 AM EDT SUN APR 3 2005) SHORT TERM (TODAY THROUGH MONDAY NIGHT)... THE CYCLONE THAT BROUGHT HEAVY RAIN TO THE COUNTY WARNING AREA YESTERDAY AND EARLY SATURDAY NIGHT HAS REACHED ITS PEAK INTENSITY AND WILL WEAKEN AS IT MOVES NORTHWARD INTO NEW YORK TODAY. A LARGE AREA OF DRY AIR IN THE UPPER ATMOSPHERE HAS MOVED OVER THE COUNTY WARNING AREA...AND THE RAINFALL WAS MUCH LESS WIDESPREAD AND LIGHTER THAN IT WAS SATURDAY EVENING. THERE WILL BE RAINFALL TODAY AT TIMES...BUT IT WILL BE SHOWERY AND MUCH OF THE MORNING WILL BE DRY IN A LARGE PORTION OF THE COUNTY WARNING AREA. THE PRECIPITATION WILL BECOME MORE WIDESPREAD THIS AFTERNOON INTO THIS EVENING AS THE UPPER LEVEL CYCLONE MOVES INTO CLOSER PROXIMITY. THE RAINFALL WILL BECOME LESS WIDESPREAD BY MONDAY AS THE SYSTEM CONTINUES TO WEAKEN AND MOVE NORTHEAST. DRIER AIR WILL SLOWLY TAKE HOLD THROUGH MONDAY NIGHT...AND BY DAYBREAK TUESDAY...THE AREA SHOULD BE ENTIRELY DRY. WE CONTINUED THE FLOOD WATCH THROUGH 6 PM TONIGHT. SEVERAL WATERWAYS WERE FLOODING...AND OTHERS WERE RISING RAPIDLY. ANY ADDITION RUNOFF FROM RAINFALL AND MELTING SNOW WILL EXACERBATE THE SITUATION. IT WAS QUITE MILD LAST NIGHT...WITH TEMPERATURES IN THE 50S IN MUCH OF THE REGION...SO MELTING SNOW WAS LIKELY CONTRIBUTING TO RUNOFF. LITTLE TEMPERATURE CHANGE IS EXPECTED TODAY AS CLOUDS AND SHOWERS DAMPEN THE NORMAL DIURNAL TEMPERATURE RISE. TONIGHT...A COLDER AIR MASS WILL SLOWLY TAKE HOLD...AND RAIN SHOWERS WILL CHANGE TO SNOW SHOWERS IN THE HIGHER ELEVATIONS TO THE WEST AND NORTH OF THE HUDSON VALLEY. SLIGHT ACCUMULATIONS OF SNOW ARE POSSIBLE IN THE HILLS AND MOUNTAINS. THE MAXIMUM AND MINIMUM TEMPERATURES WERE SELECTED FROM THE AVIATION AND NORTH AMERICAN MESOSCALE MODELS. WE FAVORED THE HIGHER AVIATION VALUES FOR MINIMUM READINGS TONIGHT AND WENT WITH A BLEND OF GUIDANCE FOR THE MAXIMUM TEMPERATURES TODAY AND MONDAY AND FOR THE MINIMUM READINGS MONDAY NIGHT. THE WIND FORECAST WAS MAINLY FROM THE NORTH AMERICAN MESOSCALE MODEL. THE PROBABILITY GUIDANCE FROM THESE MODELS WAS CATEGORICAL AND LIKELY...AND WE SAW NO REASON TO DISAGREE. THE PROBABILITY GUIDANCE REMAINS HIGH TONIGHT AND FALLS OFF BY MONDAY. LONG TERM (TUESDAY THROUGH SATURDAY)... THE PREVIOUS FORECAST LOOKED REASONABLE AND WE MADE ONLY A FEW CHANGES INTO THE MIDWEEK PERIOD BASED ON THE LATEST GUIDANCE. HYDROLOGY... WIDESPREAD MODERATE TO MAJOR FLOODING IS TAKING PLACE MAINLY ACROSS THE CATSKILL AND SCHOHARIE BASINS. MORE FLOODING IS POSSIBLE THROUGH SUNDAY AS THE RUNOFF AND SNOWMELT CONTINUES TO SWELL SMALL STREAMS TO THE NORTH AND WEST OF ALBANY. THESE STREAMS WILL FEED INTO THE LARGE RIVERS BRINGING SOME OF THEM AT OR ABOVE FLOOD STAGE. PLEASE REFER TO OUR LATEST FLOOD STATEMENTS AND WARNINGS REGARDING FLOODING. AS FAR AS ADDITIONAL RAINFALL GOES...WE GENERALLY EXPECT A QUARTER OF AN INCH OR LESS IN WIDELY SCATTERED SHOWERS ON SUNDAY INTO SUNDAY NIGHT. DRIER WEATHER SHOULD FOLLOW MONDAY INTO WEDNESDAY GIVING OUR HSA SOME TIME TO DRY OUT BEFORE THE NEXT POSSIBLE RAINSTORM THREATENS BY THURSDAY. AVIATION... THE HEAVY RAINS HAVE LEFT MOST OF THE AREA AND THE WIND WAS DIMINISHING. HOWEVER...MVFR/IFR CIGS WILL PERSIST OVERNIGHT ALONG WITH SOME SPOTTY DRIZZLE AND PATCHY FOG. THE CEILINGS WILL REMAIN IN THE MVFR/VFR THRESHOLD ON SUNDAY WITH WIDELY SCATTERED SHOWERS AND RELATIVELY LIGHT WIND UNDER 12 KTS. SHOWERS WILL BECOME A LITTLE MORE NUMEROUS BY SUNDAY EVENING..AND COULD MIX IN WITH A LITTLE SNOW...ESPECIALLY NORTH AND WEST OF ALBANY. FIRE WEATHER...DAMP CONDITIONS WILL CONTINUE TODAY AND ONLY SLOWLY DRY OUT MONDAY INTO TUESDAY. THE FIRE WEATHER THREAT WILL REMAIN VERY LOW INTO THE WORK WEEK. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 701 AM EDT SUN APR 3 2005 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-041100- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY- EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT- HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY- NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY- NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY- SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY- SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY- SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY- WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY- WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT- 701 AM EDT SUN APR 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE... WIDESPREAD MODERATE TO MAJOR FLOODING CONTINUES TO OCCUR. UNTIL 6 PM TODAY...A FLOOD WATCH REMAINS IN EFFECT FOR WATERWAYS THAT HAVE NOT FLOODED BUT THAT MAY DO SO. PLEASE REFER TO FLOOD WARNING AND WATCH STATEMENTS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN... FLOODING IS LIKELY TO OCCUR ON MAJOR RIVERS THROUGH MONDAY. RAINFALL WILL BE SCATTERED AND LIGHT ON MONDAY...WITH DRY WEATHER LIKELY TUESDAY AND WEDNESDAY. THERE IS A SLIGHT RISK OF MORE HEAVY RAIN LATE IN THE WORK WEEK OR EARLY IN THE WEEKEND. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SKYWARN SPOTTERS ARE ACTIVATED FOR THE FOLLOWING COUNTIES... ULSTER...GREENE...DUTCHESS...LITCHFIELD...COLUMBIA...BERKSHIRE... MONTGOMERY...FULTON...SCHOHARIE...ALBANY...SCHENECTADY... RENSSELAER...SARATOGA...WASHINGTON...BENNINGTON...WINDHAM.... HERKIMER...HAMILTON AND WARREN COUNTIES. ANY REPORTS OF RAINFALL WOULD BE GREATLY APPRECIATED AT THE WEATHER SERVICE IN ALBANY.
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
Stonesthrow Road closed due to flooding in Broome Center. Bridge damaged.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448212.